Feedback on Tinnitus Causes and Treatments, page 4
If you have Tinnitus, please help others by adding your feedback. What would you tell your best friend about tinnitus?
Ime taking the drug matazipine and now have tinnitus in left ear doc says its not one of the side affects can anyone help me please?
AskDocWeb: Our data does not show tinnitus as a side effect of Matazipine. However, it is possible to get tinnitus while taking Matazipine even though it is completely unrelated to that medication. What kind of help would you like?
I am taking Topamax (100 MG.)for migraines for nearly 3 years. Over the summer, I started Singulair and 3 weeks later developed tinnitus. Was told that the ringing was not a side effect of Singulair, though I stopped it about a month ago. I stopped Topamax for a few days a noticed that the ringing subsided? Took reduced amount yesterday and it came roaring back. Can it take 2 years for a side effect to develop?
AskDocWeb: Although side effects typically develop within the first few weeks of treatment, if they show up at all, they can develop any time, even years later. Your body is a dynamic system that is constantly changing in many small ways. It is possible that something you added to your system recently made you more susceptible to that particular side effect. About 2% of Topamax users experience tinnitus.
Lamictal and Buproprion:
I have been taking 40 mg of Lamictal and 150 mg of Buproprion a day. I have taken them for a few years now. I have developed hearing loss and sensitivity over this time. I am now unable to tolerate crowds (I can not distinguish voices from the overwhelming noise) and bass sounds in music. The rigging and pressure brings me to tears. I did work in an industrial environment, however it has been 2 years since I left there. Can this combination of meds be causing this?
AskDocWeb: Buproprion is unlikely to cause the ringing and pressure but tinnitus is listed as one of the possible side effects of Lamictal (infrequent). You may want to talk to your doctor about using an alternative that doesn’t have this side effect. Let us know if that helps.
About a week ago, I noticed a high pitched ringing in both my ears, and since I have had (tolerable and even not noticeable) tinnitus for 10 years thought it might go away, but after a few days it got worse, went to immed. care center where they gave me Augmentin and Robitussin, after a couple more days is was unbearable, and I went to the ER, after a CT and blood work they gave me some ativan, meclizine and zofran IV while there, and then a script for prdnisone, I have been on Losartan for about a year, I am starting to think it is the Losartan, any thoughts?
AskDocWeb: Although less than 1% of patients report tinnitus while taking Losartan, it is definitely a possibility. It may not hurt to discuss this with your doctor, s/he may want you to be evaluated by an ENT specialist.
Hearing loss and pain in ears
I am a 33 yr. Old female. When I was pregnant with my last child, now almost 10 yr old, I can remember having alot of pain in my ears. To the point I would lay in the floor & cry. My daughter was with hearing loss. She has bilateral high frequency hearing loss. My ears dont bother me to the point that I cry anymore but I still have something that sounds like a busted speaker when there is lots of noise. I feel like a throbbing in my left ear. I do have trouble hearing. I have never seen the Dr. for my ear trouble. I jus wondered if u could tell me what is going on with my ears & could my daughters hearing loss be connected to my problems while I were pregnant?
AskDocWeb: It is possible that your hearing problems were passed on to your daughter. About half of all hearing loss is genetic and there are over 400 known genetic causes for hearing loss. Some types of hearing loss are caused by genetic mutations and sometimes a genetic predisposition may be passed on to children. Studies indicate that one genetic cause of hearing problems (autosomal recessive nonsyndromic neurosensory deafness or DFNB1) causes 20% of all childhood deafness and may have a carrier rate as high as 2.8%.
There is a virus called Meniere’s disease that prevents the inner ear fluid from draining. This excess fluid increases pressure of the ear and makes it difficult for sound waves to travel to the brain. Because Meniere’s is a virus there is no cure at present.
Another cause of hearing loss is Meningitis, which is an inflammation of the protective membranes around the brain or the spine. This prevents the auditory nerve from transmitting signals to the brain. Meningitis is usually the result of an infection that went untreated and spread to the brain.
Children at risk for hereditary hearing loss should undergo molecular genetic testing and screening audiometry. For young children, even limited hearing loss can have a great impact on language development.
Hi, I started taking Mylan Omeprazole on 15 Nov and after a months use one night I noticed tinnitus in my ear but next day it was gone or perhaps I did not pay much attention. I continued the use for another 1.5 months and now around Mid Feb I have suddenly found myself suffering with severe tinnitus. I googled and found out that Omeprazole may be the cause though not indicated in clinical trials but people have reported it. I talked to Dr he switched me to Renitidine, but I just learned from a website that it is also ototoxic though tinnitus is not reported as a side effect for Renitidine. Shall I use it or just stop and see if my tinnitus goes away once Omeprazole purges from my system. I am desperate for help.
AskDocWeb: Ototoxic means that a substance is toxic to the organs of hearing or balance or to the auditory nerve. It does not necessarily mean that it would cause tinnitus. It is almost always safer to follow your doctor’s instructions. If you discontinue the Omeprazole you may experience rebound reflux.
Hyzaar and tinnitus
Hi, I have been taking Hyzaar 50/12.5 for almost 10 years now, and have only recently experienced tinnitus as a side effect. Can side effect appear after such a long time? Also, is there anything I can do to make the tinnitus disappear? Thank you!
AskDocWeb: Although most side effects show up soon after first starting a medication, they can show up months or even years later because some effects are cumulative. Tinnitus as a symptom can come and go on its own over time. You might take a look at Tinnitus Control, which is a good supplement for ear health. Read more feedback on Tinnitus.
Report – 2 – 3 – Page 4 – 5 – 6 – Last page 7
If you find this page useful share it with others. If you have tinnitus, use the form below to add your commnets or feedback. Please note that all addresses are held confidential.